IDEAS home Printed from https://ideas.repec.org/
MyIDEAS: Login to save this article

Contracting with Heterogeneous Externalities

  • Shai Bernstein
  • Eyal Winter

We model situations in which a principal offers contracts to a group of agents to participate in a project. Agents' benefits from participation depend on the identity of other participating agents. We assume heterogeneous externalities and characterize the optimal contracting scheme. We show that the optimal contracts' payoff relies on a ranking, which arise from a tournament among the agents. The optimal ranking cannot be achieved by a simple measure of popularity. Using the structure of the optimal contracts, we derive results on the principal's revenue extraction and the role of the level of externalities' asymmetry. (JEL D62, D82, D86)

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.

File URL: http://www.aeaweb.org/articles.php?doi=10.1257/mic.4.2.50
Download Restriction: no

File URL: http://www.aeaweb.org/aej/mic/app/2011-0152_app.pdf
Download Restriction: Access to full text is restricted to AEA members and institutional subscribers.

Article provided by American Economic Association in its journal American Economic Journal: Microeconomics.

Volume (Year): 4 (2012)
Issue (Month): 2 (May)
Pages: 50-76

as
in new window

Handle: RePEc:aea:aejmic:v:4:y:2012:i:2:p:50-76
Note: DOI: 10.1257/mic.4.2.50
Contact details of provider: Web page: https://www.aeaweb.org/aej-micro
Email:


More information through EDIRC

Order Information: Web: https://www.aeaweb.org/subscribe.html

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:

as in new window
  1. Mutuswami, Suresh & Winter, Eyal, 2002. "Subscription Mechanisms for Network Formation," Journal of Economic Theory, Elsevier, vol. 106(2), pages 242-264, October.
Full references (including those not matched with items on IDEAS)

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

When requesting a correction, please mention this item's handle: RePEc:aea:aejmic:v:4:y:2012:i:2:p:50-76. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Jane Voros)

or (Michael P. Albert)

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.

This information is provided to you by IDEAS at the Research Division of the Federal Reserve Bank of St. Louis using RePEc data.